MAUDE Adverse Event Report: BECTON DICKINSON BD INSYTE-W WINGED BL 22GA X 1.0IN; INTRAVASCULAR CATHETER

BECTON DICKINSON BD INSYTE-W WINGED BL 22GA X 1.0IN; INTRAVASCULAR CATHETER
Catalog Number 381323
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 07/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that bd insyte-w winged bl 22ga x 1.0in catheter broke/ separated after placement the patient underwent conventional orthopedic spine surgery with unstable blood pressure, and invasive blood pressure monitoring of the radial artery was performed on july 11.On the second postoperative day, the blood pressure and respiration were stabilized, and the muscle strength of the limbs was restored, and invasive arterial cannulae were removed, and the cephalic end of the cannulae was observed to appear to be fractured into 2 segments, with localized redness, swelling, and discomfort in the affected area after removal.Bedside ultrasonography did not show any obvious stump retention in the body.The patient was treated with localized anti-inflammatory and anti-swelling medications, and the affected area was closely observed for any changes, and ultrasonography was performed when necessary to determine whether there was any residual stump retention.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production run.The catheter separation test results for outgoing inspection were within specifications.From the returned photos, the catheter tubing was observed to break off at mid-section of the catheter tubing.However, at the breakage point, both sides of the tubing were observed to have a clean cut, with no visible damage could be observed on the catheter tubing.The assembly process was reviewed, and the only station that is in contact with the catheter tubing is the rubber pads at the flaring station.Given the elastic nature of the rubber pads and there are no sharp or hard edges on the pads, this station is unlikely to cause damage on the catheter tubing to result in reported defect.As current control for catheter damage, there is an outgoing functional test in place to check for catheter to adapter pull force.There is also an outgoing visual inspection and in-process visual inspection in place to check for catheter damage.As the actual sample was not returned for evaluation, the actual root cause could not be established.
 
Event or Problem Description
The patient underwent conventional orthopedic spine surgery with unstable blood pressure, and invasive blood pressure monitoring of the radial artery was performed on (b)(6).On the second postoperative day, the blood pressure and respiration were stabilized, and the muscle strength of the limbs was restored, and invasive arterial cannulae were removed, and the cephalic end of the cannulae was observed to appear to be fractured into 2 segments, with localized redness, swelling, and discomfort in the affected area after removal.Bedside ultrasonography did not show any obvious stump retention in the body.The patient was treated with localized anti-inflammatory and anti-swelling medications, and the affected area was closely observed for any changes, and ultrasonography was performed when necessary to determine whether there was any residual stump retention.

Brand Name
BD INSYTE-W WINGED BL 22GA X 1.0IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20101882
Report Number2243072-2024-00935
Device Sequence Number15421199
Product Code FOZ
UDI-Device Identifier00382903813230
UDI-Public(01)00382903813230(11)231130(17)281031(10)3311961
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381323
Device Lot Number3311961
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2024
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date08/29/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown